MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 15.5F X 15CM IJ ST CATH SET; ST FREE-FLOW IJ

MEDICAL COMPONENTS, INC. 15.5F X 15CM IJ ST CATH SET; ST FREE-FLOW IJ
Model Number MFFS1515IJ
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/29/2023
Type of Reportable Event Death
Event or Problem Description
The patient passed away in the hospital.After autopsy, a large quantity of air has been located in the right ventricle and this is the probable cause of death.The dialysis catheter has been quarantined because the catheter could be the cause of the air embolism.After investigation, there seems to be a catheter defect.This type of defect abnormal and could be due to external factors.
 
Additional Manufacturer Narrative
An investigation has been initiated.Additional information and the return of the device has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The device was not returned to medcomp for evaluation due to the nature of the occurrence and the death of the patient.The facility maintains possession of the catheter for an internal investigation.Pictures of the device were provided and show a tear in the lumen close to the hub, at the tip of the lumen curve.The catheter was implanted for 54 days prior to the incident.A manufacturing record review of the possible catheter lots from the contract manufacturer was requested.The review verified that all parts were manufactured according to standard operating procedures, quality assurance procedures, and drawing specifications.A leak test is performed as the final manufacturing operation before inspection and packaging.Its purpose is to identify potential damage, such as holes, ruptures, tears, and small pinholes that could cause leaks in the catheter.Additional information provided by the facility: the patient has had an extensive trajectory within the hospital.We are unable to trace when and where the incident took place.The break was discovered after the autopsy.They emphasized that they filed this complaint for notification purposes.They are aware that the break occurred because of a department flaw.The instructions for use include the following precautions.Do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Examine catheter lumen and extensions before and after each treatment for damage.Frequent visual inspections should be conducted to detect leaks to prevent blood loss or air embolism.

Brand Name
15.5F X 15CM IJ ST CATH SET
Common Device Name
ST FREE-FLOW IJ
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17730596
Report Number2518902-2023-00060
Device Sequence Number20374520
Product Code MPB
UDI-Device Identifier00884908030464
UDI-Public00884908030464
Combination Product (Y/N)N
Initial Reporter CountryNP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMFFS1515IJ
Device Catalogue NumberMFFS1515IJ
Device Lot NumberMMKA760
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown